SG is a 69-year-old female. In June 2015, she had persistent fevers. A family member discovered that she had a wound on her right breast which she kept it to herself.
SG was brought to a hospital. A scan showed:
- A 5.6 x 2.5 cm mass in her right breast.
- Multiple right axillary and right subpectoral adenopathies.
- Multiple scattered pulmonary metastases.
- Nodules in her liver.
- Extensive bony metastases.
A biopsy of the breast mass was done. Immunochemistry confirmed invasive carcinoma, ER +, Pr + and c-erb-B2 -ve. The ulcerative lesion was fixed to the chest wall.
A CT scan of the brain showed:
- Patchy sclerosis of the entire skull suspicious for diffuse bony metastases, with more focal lesions inthe right frontal and left temporal bones.
There was nothing much the doctors could do. Surgery was not indicated because the cancer was stuck to the chest wall. SG was given Femara (letrazole) to take every day. In addition she received Denosumab (Prolia, Xgeva) injection for her bone. Initially the medication shrunk the tumour but with time Femara was not effective anymore. Femara was changed to Tamoxifen.
SG’s daughter wrote:
- Tamoxifen caused her to lose some weight and appetite. Recently the doctor wanted her to try Everolimus (Afinitor) + Exemestane (Aromasin).
- We have read that these have side effects, some serious ones and so far have not tried.
- Mum has even stopped Tamoxifen and just go on your herbs. She said feels better and can eat better.
- If she relied on just herbs, is there a need to review the types that she is taking?
- So far, other than right breast and bones, other parts of the body are still ok.
- Her cancer markers did go up somewhat at the last blood test.
- She’s diligently taking the herbs and is more comfortable with them than the western medicine.
SG decided not to take any more doctor’s medication, due to the possible side effects.
Everolimus was first used for kidney cancer. Now, its usage has been extended to breast cancer. To know the side effects of Everolimus, click this link: http://www.us1.afinitor.com/side-effects/
- You may develop lung or breathing problems.In some people lung or breathing problems may be severe, and can even lead to death.
- You may be more likely to develop an infection,such as pneumonia, or a bacterial, fungal or viral infection. Symptoms of infection may include the following: fever, chills, skin rash, joint pain and inflammation, tiredness, loss of appetite, nausea, pale stools, dark urine, yellowing of the skin, pain in the upper right side of the stomach.
- Possible increased risk for a type of allergic reaction called angioedema.
- You may develop kidney failure.In some people this may be severe and can even lead to death.
- Delayed wound healing. AFINITOR can cause incisions to heal slowly or not heal well.
- Mouth sores (also called ulcers), occurring in 67% of patients taking AFINITOR. These can sometimes be severe and can appear as early as within the first 2 weeks of treatment or can occur at any time.
All these side effects come with a cost of SGD 800 per week (RM2,400/week or almost RM10K per month).
As if the Afinitor side effects are not enough, here are more side effects if you take exemestane or Aromisin.
- new or unusual bone pain;
- vision problems;
- swelling in your hands or feet;
- feeling short of breath, even with mild exertion; or
- chest pain, sudden numbness or weakness, sudden headache, confusion, problems with vision, speech, or balance.
- hot flashes;
- headache, tired feeling;
- joint pain;
- upset stomach;
- depressed mood;
- sleep problems (insomnia); or
- increased sweating.
SG and her family came to our centre. She brought along a medical report which said, “Right thigh soft tissue tumour.”
She was okay but her daily life was not comfortable — it could be better! She complained of pains in her legs, backache, lack of strength and sometimes lack of appetite. She had stopped taking the doctor’s medication.
Since we have given all the herbs that we have for all her cancer(s) —- she had cancer in her breast, lymph nodes, lung, liver, bone and soft tissue of her thigh — I have no other choice but to ask SG to try the e-therapy. May be this may help her!
After day one on the detox program, SG said she felt lighter and her movements loosened up — did not feel tight any more.
The next morning, when she came for the second detox program, her daughter said she could lift up her foot. She was better.
After the second detox program SG said she had no more pain! All problems gone! In fact she could bend down. This morning she climbed up the stairs of her apartment. These are things she could not do before.
Every member of her family was happy and said SG’s facial appearance was much better!
Listen to what she said.
One question I posed to the family. Why don’t you want to continue with the medical treatments. After all you have access to the best medical treatment in your country.
The answer is simple — the drastic side effects.
And what is more, one death in the family circle is enough. SG’s sister-in-law had primary breast cancer and also a primary lung cancer. She took Iressa. Of course she suffered some side effects like rashes and painful, distorted nail growth.
Initially Iressa shrunk the tumour in the lung but it grew back again (like Femara did for SG). The doctor gave her chemotherapy with Cisplatin and Alimta. She had radiation to her brain. Her condition deteriorated and she died.
Chris: Is this why you don’t want give more drugs to your mother?
Daughter: Because of the possible side effects.
C: Did your Aunt’s treatments until she died also made you more careful?
C: My experience — some people just don’t learn!
If you have come to an end stage where taking medicine is just a matter of try-and-see-if-it-works, would you want to take that “fishing trip’? Some people would like to fight until death — don’t give up! But some people understand that flogging a dead horse is to buy more misery. Your choice!
We are indeed glad that SG came to us this morning. It was a blessed morning indeed. Her quality of life was restored. She did not look sick anymore.
I always tell patients this: If you can eat, can sleep and can move around without any ache or pain, what else do you want? Continue to live a good life and don’t think too much of your disease. The more you take those toxic drugs the more miserable you would become.
If you don’t read SG’s medical records, you would never think that (as of this morning) she has cancer at all. Praise God for this wonderful blessing.
You must be logged in to post a comment.